MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-3-8-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime coil was returned for evaluation inside of a cardboard shipping box and within a sealed plastic bag.The sl 10 microcatheter was not returned as it was discarded.The inner diameter (id) of the sl 10 microcatheter was found to be 0.0165¿ (see attached specifications).Per axium prime coil instructions for use (ifu): ¿axium prime detachable coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands¿.During evaluation, the axium prime coil was removed from the sealed plastic bag.The axium prime pushwire was found to be broken in two segments which were not retained together by the release wire.(proximal segment): the pushwire segment was measured and found to be approximately 6.3cm in length.The distal end of the pushwire segment was found to be jagged with a broken release wire extending out.(distal segment): the pushwire segment was measured and found to be approximately 181.7cm in length.A broken release wire was found to be extending out from the broken proximal end for the length of approximately 1.0cm.The pushwire was found to be bent at approximately 123.3cm from the proximal end.The axium prime implant coil was found to be detached from the pushwire within the introducer sheath.The axium prime implant coil appeared to be stretched.Although the axium prime implant coil could not be pushed out from within the introducer sheath, the distal segment of the axium prime pushwire was pulled out from within the introducer sheath.Under the microscope, the coin was not found to be located against the lumen stop, and the shield coil was found to be present.All other subassemblies appeared to be normal and no other anomalies were observed.The axium prime coil could not be used for testing with an in-house microcatheter due to its damaged condition.Although the cause for the reported resistance could not be determined, evidence found during analysis showed a bend and a break in the pushwire.It is possible that the pushwire became broken and the implant coil detached during return to medtronic as the customer reported no damages to the axium prime coil at the time of the event.It is likely that the release wire became broken as it made contact with the jagged pushwire edge.The cause for the stretched implant coil could not be determined.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during coiling treatment of a small unruptured saccular posterior communicating artery aneurysm, measuring 5mmx3.5mm, coil stuck in proximal part of the catheter during the procedure.Yes, the implant coil was push smoothly out from the introducer sheath.There were not any patient symptoms or complications associated with this event.No images available for review.The patient¿s blood flow was normal.The vessel was moderately tortuous.Reported device and any accessory devices were prepared as indicated in the ifu.No patient injury was reported.The catheter was not damaged.The coil was not damaged.Yes, the continuous flush was administered during the procedure.After the axium removed prof.Yoon did additional coil insertion and patient was treated.6f envoy, sl-10 microcatheter, synchro 14 ¿ accessory devices were discarded.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8094917
Report Number2029214-2018-00963
Device Sequence Number13949984
Product Code KRD
UDI-Device Identifier00847536021242
UDI-Public00847536021242
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2021
Device Model NumberAPB-3-8-3D-ES
Device Catalogue NumberAPB-3-8-3D-ES
Device Lot NumberA580252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2018
Initial Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1